It started with bright red skin color under my sagging bellyfat along the foldline near my pelvis. It is on the right side but sometimes extends to the middle right above my pubic region. There was a foul smell and weepy drainage, too. I clean the area daily and carefully because the skin seems thin and compromised. Someone suggested it was an external yeast infection. With a diaper rash ointment it would clear up at first. Sometimes the skin would flake and peel. Now the redness is back with 6-8 1/4 to 1/2 inch bumps or bulges on the red line. I have stretch marks and they seem to concentrate on top of them where the skin is the thinnest. They bleed when disturbed, but never scab over. I am afraid they are blood vessels too close to the thinning skin. It doesn't really seem like a herniation. Sometimes it itches and burns. The skin now just stays very irritated. I have been putting a hydrocortizone and lidocaine cream on it for a couple of days. Do we think it is time to see a doctor and if so, a dermatologist or my regular female internist? Or how should be treating this and what might it be? Yep, I know losing 100 pounds would probably solve the problem, but that is not going to happen in the next couple of weeks. I have started a weight loss program but in the meantime, I'm afraid my abdomen is going to burst open and my guts spill out any day now. Thanks for your genuine concerns and not just "poking" fun and my "poking" belly!!
From the history that you have mentioned, chances of intertrigo are there. It is an inflammation (rash) of the body folds. An intertrigo usually appears red and raw-looking, and may also itch, ooze, and be sore.
Please keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove. Avoid any kind of cosmetics. Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps. For the itching please take some over the counter antihistaminic like Benadryl or Claritin. In case the symptoms persist then antifungals may be needed. A dermatologist should be consulted in that case.
I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.